Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Mar 10, 2021, 9:27 PM CST for Portage County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2021, 9:27 PM CST (03:27 UTC)
- Expired
- Mar 10, 2021, 10:15 PM CST
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
County Portage County, WI
The radar
The Green Bay radar (KGRB), 102 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 409 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
133
WWUS83 KGRB 110327
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
927 PM CST Wed Mar 10 2021
WIZ020-030-031-035>037-110415-
Waupaca WI-Shawano WI-Wood WI-Marathon WI-Portage WI-Menominee WI-
927 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...PORTAGE...
SOUTHEASTERN MARATHON...NORTHWESTERN MENOMINEE...NORTHWESTERN WAUPACA
AND WESTERN SHAWANO COUNTIES UNTIL 1015 PM CST...
At 927 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Mosinee to New Rome. Movement
was northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Lake Wazeecha around 940 PM CST.
Bevent around 950 PM CST.
Whiting around 955 PM CST.
Wittenberg and Amherst around 1005 PM CST.
Other locations impacted by these storms include Schmidt Corner, Lake
Noseum, Mattoon, Coddington, Birnamwood, Tigerton, Kellner, Ellis,
Whitcomb and Nelsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4466 8980 4503 8904 4503 8898 4506 8898
4512 8884 4448 8908 4425 8973 4425 8995
TIME...MOT...LOC 0327Z 238DEG 46KT 4463 8976 4425 8990
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Mar 10, 5:25 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 10, 5:25 PM CST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 525 PM CST Wed Mar 10 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 335 PM CST Wed Mar 10 2021 We will be on the warm side of a late Winter storm moving across the northwest part of the state tonight. Near record temperatures are possible during the late afternoon and early evening hours across the east central part of the state. A line of showers and thunderstorms should move across area this evening. Temperatures are marginally cold enough aloft across central Wisconsin for large hail, and the environmental wind field is strong enough that even heavy showers without any thunder could mix down gusts to 50 knots. As the strong surface low moves across northwest Wisconsin later tonight and a cold front moves through, cold advection will help mix down strong winds from aloft. Gusts to 45 mph or more are likely especially from central Wisconsin east to the lakeshore. WInds will diminish from west to east Thursday morning, with clearing expected in the afternoon. Highs will be close to normal in most places. .LONG TERM...Thursday Night Through Wednesday Issued at 335 PM CST Wed Mar 10 2021 Fairly quiet weather expected late this week and into the weekend, with the main concern being additional runoff and snowmelt adding to/continuing any minor flooding issues. Still watching the system for early next week to bring precip to the area, but uncertainty remain on timing/how far north the system will track. Temps look to be near or above normal. Thursday night into Friday night...another shortwave, along with a secondary cold front and stronger push of CAA arrives overnight, especially across northern WI where 850mb temps fall to around -14C. There should be a period of some clouds as these features move through, and could even see some very light snow along/near the boundary, mainly across northern WI, but it will be tough to get any measurable precip as moisture will be limited and the quick movement through the area. Friday night still looking like the coldest with clear skies and light winds. Some single digits lows are likely for the typical cold spots, especially if/where a little snow remains on the ground. This weekend...high pressure slides over the Great Lakes bringing quiet conditions. Temps aloft will gradually moderate, but a northerly flow at the surface will hold temps in check. Still expecting near or slightly above normal readings though, coolest being near Lake Michigan. Early next week...a large closed low pressure system is still forecast to push into the Plains late this weekend and into/near Missouri on Monday. It will then weaken as it shifts toward the Ohio Valley / southern Great Lakes. Still some disagreement on how far north the precipitation shield will get, along with when it would arrive, as the battle will be on between this low pressure system and the high pressure in Canada. This system will for sure bring more clouds to the region, but just how much precip will make it into our area will need to be adjusted as we get closer. && .AVIATION...for 00Z TAF Issuance Issued at 525 PM CST Wed Mar 10 2021 Conditions varied from IFR across the north, with MVFR across central, and VFR across east-central Wisconsin this evening. A cold front tracking through the region will bring a line of showers and a few thunderstorms through the area this evening and into the overnight hours. There should be enough instability for the thunderstorms to make it through central and north-central Wisconsin this evening, however there is some uncertainty if they will hold together as they track through east-central Wisconsin. If thunderstorms do hold together they would likely track through between 05Z-08Z. Given the higher certainty will place thunder in across the west, but leave it out of the eastern TAF sites with this issuance. Low level wind shear will continue tonight as the cold front approaches from the west. Wind gusts to 40 knots or more could mix down to the surface at times, especially in more vigorous showers or thunderstorms. IFR/MVFR ceilings could continue until around 15z Thursday across north-central Wisconsin, but otherwise VFR conditions are expected as high pressure builds into the region. Westerly surface winds will gust to 30 to 40 knots in the morning but diminish in the afternoon hours. && .HYDROLOGY... Issued at 335 PM CST Wed Mar 10 2021 Wave of steadier rain was came to an end across most of the area, with only northern WI seeing the rain showers continue early this afternoon. So far, rain totals have underperformed across northern WI, but additional rainfall of 0.50-0.75" are expected north of a Tomahawk to Iron Mountain line where a band of more persistent rain could occur with higher totals. Elsewhere, additional rain is expected this evening, but the activity is expected to be more isolated/scattered with totals up to 0.25". Minor river rises have already been observed and the combination of any additional rainfall, melting snowpack, above normal river flow (seasonal), and frozen soils may lead to higher flows and possibly minor flooding in low-lying areas, along with area streams and rivers in central WI and the Northwoods and for locations downstream of those areas such as along the Wisconsin River, Popple River and Peshtigo River. Many rivers will continue to slowly rise through the weekend as runoff and snowmelt continues, especially across central and northern WI. Could see some rivers approach flood stage, but no major flooding is expected as the basins/reservoirs still have quite a bit of space to accommodate the rain/snowmelt. The recent rain and runoff into the streams, along with above freezing temps, will cause the rivers to continue to break up, which may result in an increased threat of ice jams. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to noon CST Thursday for WIZ021-022- 038>040-048>050-073-074. Wind Advisory from midnight tonight to 9 AM CST Thursday for WIZ018>020-030-031-035>037-045. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......Kurimski HYDROLOGY......Bersch
Hazardous weather outlook, Mar 10, 3:29 PM CST, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 329 PM CST Wed Mar 10 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112130- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 329 PM CST Wed Mar 10 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible this evening. There there is a marginal risk of storms with large hail and damaging winds across parts of central Wisconsin. West winds with gusts over 40 mph can be expected after midnight, especially across central and eastern Wisconsin, as a strong low pressure system moves across northwest Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday West winds will gust to 40 mph or more Thursday morning, especially across central and eastern Wisconsin. Continued mild temperatures, along with runoff from today's rain and melting snow, may result in rising river levels, especially across central and northern Wisconsin. The increased flows and river levels may result in breakup of river ice and lead to a greater risk of minor flooding. Ice jams are also possible. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to report any flooding or rainfall amounts greater than an inch. LMZ521-522-541>543-112130- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 329 PM CST Wed Mar 10 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force gusts to 40 knots are expected at times late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gale force gusts to 40 knots are expected at times Thursday morning. RDM/Bersch
In the hours before
Special weather statement, Mar 10, 8:56 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
856 PM CST Wed Mar 10 2021
WIZ030-035-036-110345-
Wood WI-Marathon WI-Portage WI-
856 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...NORTHWESTERN PORTAGE AND
CENTRAL MARATHON COUNTIES UNTIL 945 PM CST...
At 855 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Pittsville to 7 miles west of
Babcock to 10 miles northeast of Tomah. Movement was northeast at 65
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Pittsville and Babcock around 910 PM CST.
Wisconsin Rapids and Lake Wazeecha around 925 PM CST.
Wausau around 935 PM CST.
Weston, Rib Mountain and Mosinee around 940 PM CST.
Stevens Point around 945 PM CST.
Other locations impacted by these storms include Milladore, Sandhill
Wildlife Area, North Wood County Park, Big Eau Pleine County Park,
Moon, Auburndale, Hewitt, Blenker, Dancy and Camp Phillips Scout
Camp.
This includes the following highways...
U.S. Highway 10 between mile markers 187 and 213.
Wisconsin Highway 29 near mile marker 160, and between mile markers
174 and 177.
U.S. Highway 51 between mile markers 188 and 190, near mile marker
192, and between mile markers 194 and 201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4448 9031 4512 8960 4512 8948 4511 8948
4454 8955 4425 8994 4425 9032
TIME...MOT...LOC 0255Z 221DEG 56KT 4446 9026 4427 9028 4406 9031
KurimskiSpecial weather statement, Mar 10, 9:27 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
927 PM CST Wed Mar 10 2021
WIZ020-030-031-035>037-110415-
Waupaca WI-Shawano WI-Wood WI-Marathon WI-Portage WI-Menominee WI-
927 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...PORTAGE...
SOUTHEASTERN MARATHON...NORTHWESTERN MENOMINEE...NORTHWESTERN WAUPACA
AND WESTERN SHAWANO COUNTIES UNTIL 1015 PM CST...
At 927 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Mosinee to New Rome. Movement
was northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Lake Wazeecha around 940 PM CST.
Bevent around 950 PM CST.
Whiting around 955 PM CST.
Wittenberg and Amherst around 1005 PM CST.
Other locations impacted by these storms include Schmidt Corner, Lake
Noseum, Mattoon, Coddington, Birnamwood, Tigerton, Kellner, Ellis,
Whitcomb and Nelsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4466 8980 4503 8904 4503 8898 4506 8898
4512 8884 4448 8908 4425 8973 4425 8995
TIME...MOT...LOC 0327Z 238DEG 46KT 4463 8976 4425 8990
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:56 PM CST | Special Weather Statement | GRB | Marathon, Wood | 49 min |
| Mar 11, 2:38 PM CST | Small Craft Advisory | GRB | 3 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.